Debris Flow, Mayaguez and Vicinity
- When
- May 30, 5:10 PM AST
- Where
- Mayaguez and Vicinity forecast zone
- Reported by
- EMERGENCY MANAGER
A landslide was reported at Barrio Las Marias, El Salto sector. Downed pole and phone lines were also reported.
Heavy rainfall developed over the northwestern section of Puerto Rico during the late afternoon. Doppler radar estimated rainfall totals varied from two to three inches over this area.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Heavy rainfall developed over the northwestern section of Puerto Rico during the late afternoon. Doppler radar estimated rainfall totals varied from two to three inches over this area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at May 30, 5:06 PM AST, 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 506 PM AST TUE MAY 30 2006 .DISCUSSION...THROUGH AT LEAST THURSDAY...IT APPEARS THAT THE LOCAL ISLANDS WILL GENERALLY REMAIN BETWEEN THE MID TO UPPER LEVEL RIDGE TO OUR EAST AND SOUTHEAST AND THE MID TO UPPER LEVEL TROUGH AND WESTERLIES TO OUR WEST THROUGH NORTHWEST. GFS MODEL INDICATES BETTER MOISTURE WEDNESDAY AND THURSDAY...SO GIVEN LOCAL EFFECTS AND AFOREMENTIONED MID TO UPPER LEVEL TROUGH PROVIDING AT LEAST MARGINALLY FAVORABLE DYNAMICS...EXPECT A CONTINUATION OF ENHANCED DIURNAL ACTIVITY FOR BOTH WEDNESDAY AND THURSDAY AFTERNOONS...WITH URBAN AND SMALL STREAM FLOODING EXPECTED IN A FEW AREAS...ALONG WITH THE POTENTIAL FOR SOME LOCALIZED FLASH AND RIVER FLOODING... ESPECIALLY OVER THE CENTRAL AND WESTERN INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO. BY FRIDAY AND SATURDAY...MID TO UPPER LEVEL TROUGH BEGINS TO WEAKEN AND LIFT OUT AND RIDGE ATTEMPTS TO BUILD BACK OVER THE LOCAL ISLANDS FROM THE EAST...HELPING TO AGAIN PUT A BETTER LID ON MOST DEEP OR WIDESPREAD CONVECTION...BUT AVAILABLE MOISTURE AND DIURNAL EFFECTS WILL STILL RESULT IN AT LEAST SOME CLOUDS...SCATTERED SHOWERS AND A COUPLE OF THUNDERSTORMS EACH DAY. LMM INTERNATIONAL AIRPORT TEMPERATURE REACHED 94 DEGREES AT 2:36 PM AST THIS AFTERNOON AND THIS TIED THE RECORD HIGH TEMPERATURE FOR TODAY...FIRST SET IN 1980. && .MARINE...GENERALLY EXPECT WINDS OF 16 KNOTS OR LESS AND SEAS OF 5 FEET OR LESS ACROSS THE REGIONAL WATERS THROUGH AT LEAST FRIDAY AND PROBABLY BEYOND. && .PRELIMINARY POINT TEMPS/POPS... SJU 77 90 77 90 / 40 50 50 40 STT 78 88 78 88 / 40 40 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && BCS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST TUE MAY 30 2006 PRZ001>013-AMZ710>750-311000- 600 AM AST TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE INTERIOR AND NORTHWESTERN SECTIONS OF PUERTO RICO THIS AFTERNOON. PERIODS OF HEAVY RAINFALL ARE POSSIBLE IN SOME LOCALIZED SPOTS AND CAUSE URBAN AND SMALL STREAM FLOODING AND EVEN FLASH FLOODING CONDITIONS IN ISOLATED AREAS. DUE TO RECENT RAINS OF THE PAST DAYS...SOILS ARE VERY WET...AND FLOODING MAY OCCUR MORE EASILY TODAY THAN YESTERDAY. IN ADDITION...MUDSLIDES AND RIVER FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THIS WET PATTERN WILL PERSIST AT LEAST THROUGH THE END OF THE WEEK. THE WESTERN INTERIOR AND NORTHWEST PART OF THE ISLAND HAVE BEEN AFFECTED BY SHOWERS AND THUNDERSTORMS FOR THE PAST FEW DAYS. THE SOIL THERE WILL REMAIN AT OR NEAR SATURATION...MAKING FLOODING AND MUDSLIDES MORE LIKELY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE NWS OFFICE IN SAN JUAN. VIZ001-002-AMZ710>730-311000- 600 AM AST TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...ISOLATED TO SCATTERED PASSING SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE ISLANDS. HEAVIEST RAINFALL AMOUNTS SHOULD STAY OVER THE ISLANDS COASTAL WATERS. HOWEVER...FROM TIME TO TIME...THE ISLANDS WILL BE AFFECTED BY A MODERATE TO HEAVY SHOWER...ESPECIALLY ACROSS THE NORTHWEST COASTAL SECTIONS WHERE AFTERNOON RAIN BANDS WILL DEVELOP. .DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
1 debris flow, 1 heavy rain. Local standard time, as filed.
A landslide was reported at Barrio Las Marias, El Salto sector. Downed pole and phone lines were also reported.
The Quebrada Larga de Anasco small stream was reported out of its banks at Barrio Las Marias.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2006Every state in 2006This day in weather historyWarnings in Puerto Rico, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521177, 5521087.